Scale-invariant extinction time estimates for some singular diffusion equations

Yoshikazu Giga, Robert V. Kohn

Research output: Contribution to journalArticlepeer-review

Abstract

We study three singular parabolic evolutions: the second-order total variation ow, the fourth-order total variation ow, and a fourth-order surface diffusion law. Each has the property that the solution becomes identically zero in nite time. We prove scale-invariant estimates for the extinction time, using a simple argument which combines an energy estimate with a suitable Sobolev-type inequality.

Original languageEnglish (US)
Pages (from-to)509-535
Number of pages27
JournalDiscrete and Continuous Dynamical Systems
Volume30
Issue number2
DOIs
StatePublished - Jun 2011

Keywords

  • Total variation ow
  • extinction time
  • surface diffusion

ASJC Scopus subject areas

  • Analysis
  • Discrete Mathematics and Combinatorics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Scale-invariant extinction time estimates for some singular diffusion equations'. Together they form a unique fingerprint.

Cite this